| Model Number |
BIO-COMPOSITE CRKSCRW 5.5X14.7MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On 12/7/2023, it was reported by a sales representative via email that an ar-1927bcf-3 5.5 mm biocomposite corkscrew ft tripleplay distal tip broke during insertion.As the surgeon twisted the anchor to deploy it, a sound was heard and immediately twisted back to remove the anchor.Most of the anchor was intact except for the distal tip, which had broken off in one piece and stayed in the bone with the sutures still threaded through it.The surgeon tried to pull on the sutures to remove it, but it wouldn't pull out.The surgeon cut the sutures flush to the cortex, and the broken tip came out later in the procedure while punching for the next anchor.The loose fragments were retrieved from the joint.The case was completed using a new anchor with a different lot number, and the patient was not harmed.This was discovered during an rcr procedure on (b)(6) 2023.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely causes of the reported failure are improper bone preparation, misaligned insertion, and prying/leveraging the device during insertion.